Alert archive / Pennsylvania / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS State College, PA
NWS State College, PA issued this flash flood warning at Feb 6, 2008, 8:25 AM EST for Warren County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2008, 8:25 AM EST (13:25 UTC)
- Expired
- Feb 6, 2008, 11:30 AM EST
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Warren County, PA
The radar
The Buffalo radar (KBUF), 132 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 061328 FFWCTP PAC123-061630- /O.NEW.KCTP.FF.W.0001.080206T1325Z-080206T1630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 825 AM EST WED FEB 6 2008 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA... * UNTIL 1130 AM EST... * AT 821 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES AND RAIN GAGE REPORTS INDICATED FLASH FLOODING FROM HEAVY RAIN OVER WARREN COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARREN. REPORTS FROM SPOTTERS AND LOCAL OFFICIALS INDICATE NEAR 2 INCHES OF RAIN FELL OVERNIGHT ACROSS WARREN COUNTY. REPORTS OF WATER ACROSS DEADMANS RUN HAVE RESULTED IN TRAVEL DIFFICULTIES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN AUTOMOBILE. TURN AROUND DONT DROWN FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4199 7961 4199 7895 4165 7897 4162 7960 TIME...MOT...LOC 1325Z 180DEG 0KT 4182 7934 $$ FORECASTER: TYBURSKI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 6:47 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Feb 6, 6:47 AM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 647 AM EST WED FEB 6 2008 .SYNOPSIS... SEVERAL WAVES OF LOW PRESSURE WILL MOVE ALONG A NEARLY STATIONARY FRONT OVER THE REGION TODAY...PROVIDING THE FOCUS FOR SOME LOCALLY HEAVY RAINS/THUNDER AND POTENTIAL FLOODING. MUCH COLDER AIR WILL MOVE BACK IN FOR THE LATTER HALF OF THE WEEK AND WEEKEND...WITH SNOW SHOWERS RETURNING TO THE FORECAST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A PRETTY COMPLICATED FORECAST IN STORE ONCE AGAIN WITH RAIN/CONVECTION/SNOW AND EVEN A POSSIBILITY OF FREEZING RAIN BEFORE ALL IS SAID AND DONE. THE SURFACE PATTERN IS FAR FROM SIMPLE WITH A WEAK WEST-EAST BOUNDARY THRU CENTRAL PA CONNECTING BACK TO THE MAIN LOW OVER OHIO STRETCHING BACK TO SOUTHERN ILLINOIS. THE MAIN WARM FRONT SEPARATES VERY WARM MOIST AIR IN THE UPPER 60S TO LOWER 70S FROM TEMPS IN THE LOW-MID 60S FROM SOUTHERN OHIO THRU EASTERN KY AND TN. TO THE NORTH...SNOW IS FALLING OVER SOUTHERN MICHIGAN WITH A COLD RAIN OVER NRN OHIO. THE HUGE AREA OF RAIN/CONVECTION WILL CONTINUE EASTWARD THROUGH THE DAY WITH THUNDER POSSIBLE...ALONG WITH LOCALLY HEAVY DOWNPOURS. ENSEMBLES AND OPERATIONAL MODELS SHOW A BIG SURGE IN MOISTURE TAKING PLACE WITH PWATS SURGING TO BETWEEN 1 AND 1.3 INCHES...OR SOME 3-5 STD DEV ABOVE NORMAL. THE NEARLY STATIONARY BOUNDARY WILL KEEP THE FOCUS OF THE RAIN OVER THE STATE THRU AT LEAST MID AFTERNOON...BEFORE THE FINAL WAVE BEGINS TO MOVE THRU AND BRING ABOUT A SLOW IMPROVEMENT. THE REAL COMPLICATION ARRIVES LATER TODAY AS COLDER AIR TRIES TO FILTER IN OVER NRN PA. BUFKIT SOUNDINGS SHOW A PERIOD OF FREEZING RAIN DEVELOPING DURING THE EVENING BEFORE CHANGING TO LIGHT SNOW AND SNOW SHOWERS. HAVE AVOIDED PUTTING THE FREEZING PRECIP IN THE FORECAST AT THIS STAGE GIVEN OTHER INDICATORS THAT THE SURFACE TEMPS WILL NOT FALL THAT FAST...BUT IT IS A LOW PROBABILITY OUTLIER WITH A FEW MEMBERS OF THE ENSEMBLE PLUMES LEANING TOWARD FREEZING/FROZEN PRECIP LATER IN THE DAY. THE FLOOD WATCH LOOKS WELL PLACED WITH THE SHORT RANGE OPERATIONAL GUIDANCE SHOWING THE MOST PERSISTENT LOW-MID LEVEL FRONTOGENTIC FORCING HANGING TOUGH OVER THE MIDDLE TO NORTHERN PART OF THE STATE TODAY. OTHER COMPLICATION TO THROW INTO THE MIX WILL BE THE POTENTIAL FOR A SEVERE THUNDERSTORM AS OHIO VALLEY CONVECTION MOVES EAST LATER TODAY. PREDICTABLY FOR THE TIME OF YEAR...FORECAST CAPES NEVER GET VERY HIGH...BUT WIND FIELDS ARE STRONG AND FORECAST SHEAR WILL BE IMPRESSIVE. NAM12 SHOWS EHIS IN THE 1.5M2/S2 RANGE BY MID TO LATE AFTERNOON. DESPITE THE LACK OF INSTABILITY...THE STRONG DYNAMICS COULD DRIVE A FEW STORMS OVER THE EDGE AND CAUSE PROBLEMS AS THE MAIN WAVE FINALLY TRAVERSES THE REGION. SPC HAS THE SLIGHT OUTLOOK ALMOST TO THE NY BORDER...BUT WITH THE FRONT WHERE IT IS...I LIKE THE AREA FROM ABOUT I-80 SOUTHWARD BETTER FOR SEVERE POTENTIAL. COULD BE A VERY BUSY AFTERNOON AND EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... THE PICTURE STARTS TO COME INTO BETTER FOCUS OVERNIGHT AS THE MAIN SYSTEM FINALLY STARTS TO PUSH EAST OF THE REGION AND WE GET INTO A MORE TYPICAL WEST-NORTHWEST FLOW PATTERN. PRECIP WILL TAPER TO SNOW SHOWERS...BUT HAVE TO STAY ALERT FOR THE POSSIBILITY OF A BRIEF PERIOD OF FREEZING PRECIP AS THE COLD AIR SEEPS SOUTH. AS MENTIONED ABOVE...BUFKIT WANTS TO COOL THE BOUNDARY LAYER IN THE EVENING BEFORE COLD AIR DEEPENS ENUF TO MAKE PRECIP TYPE ALL SNOW. THIS COULD BRING ABOUT A PERIOD OF MESSY/SLIPPERY WEATHER BEFORE THINGS WIND DOWN TO SCATTERED SNOW SHOWERS. AT THIS POINT...THE PERIOD FROM ABOUT 5PM THRU 8PM LOOKS MOST VULNERABLE FOR THIS POTENTIAL CHANGE-OVER ISSUE. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... FOR THU...WEAK SFC HIGH PRESSURE MOVES IN WHILE A SERIES OF WEAK UPPER WAVES KEEPS THE CHANCE OF SNOW/RAIN SHOWERS IN THE FORECAST. A MORE IMPORTANT SERIES OF WAVES WILL APPROACH FOR THE WEEKEND...ESPECIALLY THE LATTER HALF WITH SOME OF THE COLDEST AIR OF THE SEASON POISED TO MOVE IN FOR SUNDAY-MONDAY WITH 850 TEMPS FCST IN THE -20 TO -25 RANGE SUNDAY INTO MONDAY. SUNDAY WILL BE THE COLDEST DAY OF THE WEEK WITH TEMPS ONLY REACHING THE TEENS AND 20S DURING THE DAY. SUN NIGHT WILL FEATURE LOWS NEAR ZERO NORTH AND BETWEEN 10-15 DEGREES SOUTH. IN ADDITION...STRONGER WINDS ARRIVE WITH THE COLD AIR SURGE...MAKING IT FEEL EVEN COLDER. BEHIND THAT FOR EARLY NEXT WEEK...EXPECT THE USUAL LAKE EFFECT AREAS TO SEE SNOW SHOWERS AND CLOUDINESS...WITH LITTLE IN THE WAY OF SIG PRECIP ELSEWHERE. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... FOCUS FOR STEADY RAIN AND LOW CIGS WILL SHIFT TO NORTHERN PA TODAY...AS FRONTAL BOUNDARY WAVERS NORTHWARD. SOME IMPROVEMENT FCST AT JST/AOO/MDT/UNV TODAY AS THE LWR ATM ATTEMPTS TO MIX OUT IN THE WARM SECTOR SOUTH OF THE WARM FNT. THIS MAY LEAD TO GUSTY SW WINDS AND A FEW BINOVC...WHICH COULD PROVIDE ENUF INSTABILITY FOR STG TO SVR TSRA ASSOC WITH CLD FROPA LATER THIS AFTN/EVE. SOME IMPROVEMENT SHUD TAKE PLACE TONIGHT AND THUR AS A MORE TYPICAL WLY FLOW REGIME SETS UP IN THE WAKE OF THE CURRENT SYS. OUTSIDE OF BFD/JST...MOST SITES SHUD SEE A RETURN TO VFR. OUTLOOK... HI PRES SHOULD PROVIDE MAINLY VFR CONDS WITH LGT WINDS ON FRIDAY. A WEAK UPPER AIR SYS SLIDES IN FOR SAT WITH SOME LGT WINTRY PCPN PSBL. REDUCED CIGS/VSBYS POSSIBLE WITH THIS SYSTEM...ESPECIALLY OVR THE ALLEGHENY HIGHLANDS /BFD AND JST/. AN ARCTIC COLD FRONT COULD PUSH THRU THE REGION SAT NITE...FOLLOWED BY GUSTY NW WINDS ON SUNDAY AND REDUCED CIGS/VSBYS IN SNOW SHWRS OVR THE MTNS /BFD JST AOO UNV/. && .HYDROLOGY... CONTINUE THE FLOOD WATCH WITH AN ADDITIONAL 1-1.5 OF RAIN EXPECTED TO PUSH SEVERAL RIVER POINTS TO NEAR OR ABOVE FLOOD. EXPECT THE USUAL SMALLER STREAMS/CREEKS/POOR DRAINAGE AREAS TO SEE PROBLEMS AS WELL. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR PAZ004>006-010>012- 017>019-024>028-037-041-042-045-046-049>053. DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR PAZ004>006- 010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066. && SYNOPSIS...LACORTE NEAR TERM...LACORTE SHORT TERM...LACORTE LONG TERM...LACORTE AVIATION...FITZGERALD/STEINBUGL HYDROLOGY...
Hazardous weather outlook, Feb 6, 3:38 AM EST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 338 AM EST WED FEB 6 2008 PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053- 070845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 338 AM EST WED FEB 6 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. IN ADDITION... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ033>036-056>059-063>066-070845- SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 338 AM EST WED FEB 6 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. IN ADDITION... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:55 AM EST | Dense Fog Advisory | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 5 hr |
| Feb 6, 3:58 PM EST | Winter Weather Advisory | CTP | McKean, Potter, Tioga, Warren | 6 hr |
| Feb 6, 6:53 PM EST | Severe Thunderstorm Warning | CTP | Sullivan | 37 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.